Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Having antibiotic for ear infection will be enough as there is blood and yellowish discharge coming out ?

my son had a very bad ear ache now it is longer hurting but blood and yellowish liquid discharges is coming out. not just a few drops but quite a bit . I can see on his pillow. He is under antibiotics , this would be the 5th time I would go to see the pediatrician . My question is if it is normal and if the antibiotic for ear infection would be enough treatment. thank you
Asked On : Fri, 6 Apr 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello and welcome to

The antibiotic that your son is taking should be sufficient to clear the infection he has had in his ear. One major cause of the relief he is feeling is the tear in the eardrum. Don't worry, this will repair itself. The burst eardrum is like having a natural eartube in place. The yellowish liquid is the infection draining from behind the eardrum. This may continue for a few days. He may also have decreased hearing on that side, but this will also return as the eardrum heals.

Ear infections are made worse by parents who smoke around their children. If anyone in the household smokes, it would be best if they were to smoke outside.

Just mention the burst eardrum to your son's pediatrician at the next visit so they can monitor the healing process.

Be well,
Dr. Kimberly
Answered: Fri, 6 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor